MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU343415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Vascular Dissection (3160)
Date of Event 05/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.According to the conformable gore tag® thoracic endoprosthesis instructions for use, adverse events that may occur include, but are not limited to cardiac arrhythmia, hypotension and death.
 
Event or Problem Description
The following information was reported to gore through the (b)(6) study for the gore® tag® thoracic branch endoprosthesis (tbe device): on (b)(6) 2018, the patient underwent endovascular treatment of a thoracic dissection in (zone 0/1), and was implanted with a gore® tag® thoracic branch endoprosthesis.The patient tolerated the procedure.On (b)(6) 2020 rapid expansion of the aortic arch, proximal and distal descending aorta and visceral segment were reported.Retrograde flow into the false lumen at the level of the supraceliac aorta was also reported.Thoracoabdominal aneurysm repair with left heart bypass was performed but the patient developed profound hypotension and ventricular fibrillation.Despite defibrillation and cardiac compressions, the patient expired intraoperatively.
 
Event or Problem Description
The following information was reported to gore through the pivotal study for the gore® tag® thoracic branch endoprosthesis (tbe device): on (b)(6) 2018, the patient underwent endovascular treatment of a thoracic dissection in (zone 0/1), and was implanted with a gore® tag® thoracic branch endoprosthesis (ctag).The patient tolerated the procedure.On (b)(6) 2020 rapid expansion of the aortic arch, proximal and distal descending aorta and visceral segment were reported.This rapid expansion was not within the treatment zone.It was adjacent to the ctag device.Retrograde flow into the false lumen at the level of the supraceliac aorta was also reported.Open thoracoabdominal repair with left heart bypass was performed but the patient developed profound hypotension and ventricular fibrillation.Despite defibrillation and cardiac compressions, the patient expired intraoperatively due to exsanguination.
 
Additional Manufacturer Narrative
B.5.Updated.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10146005
Report Number2017233-2020-00432
Device Sequence Number3300379
Product Code MIH
UDI-Device Identifier00733132618156
UDI-Public00733132618156
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Model NumberTGU343415
Device Catalogue NumberTGU343415
Device Lot Number18316649
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age44 YR
Patient Weight76